Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 69, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 5, 2022, 9:06 PM CDT for Crawford County, Missouri. It took effect at May 5, 2022, 10:28 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2022, 9:06 PM CDT (02:06 UTC)
- In effect from
- May 5, 2022, 10:28 PM CDT
- Expired
- May 7, 2022, 4:04 AM CDT
- In force
- 30 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Crawford County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 12.99 ft at May 6, 2022, 9:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
813
WGUS43 KLSX 060206
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
906 PM CDT Thu May 5 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Steelville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-071415-
/O.NEW.KLSX.FL.W.0069.220506T0328Z-220508T1920Z/
/SEEM7.1.ER.220506T0328Z.220506T1800Z.220507T1320Z.NO/
906 PM CDT Thu May 5 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky
Clover campgrounds begin to flood.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Thursday the stage was 11.3 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 14.0 feet early tomorrow
afternoon. It will then fall below flood stage Saturday
morning.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Fri Sat Sun Mon Tue
Meramec River
Steelville 12.0 11.3 13.8 10.4 6.8 5.0 4.2
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
Glass3 follow-up statements
660
WGUS83 KLSX 061630
FLSLSX
Flood Statement
National Weather Service St Louis MO
1130 AM CDT Fri May 6 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Steelville.
Bourbeuse River at Union.
Meramec River near Sullivan.
Meramec River near Eureka.
Meramec River at Pacific.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Arnold.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-080430-
/O.EXT.KLSX.FL.W.0069.000000T0000Z-220509T0234Z/
/SEEM7.1.ER.220506T0430Z.220507T0600Z.220507T2034Z.NO/
1130 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...Until late Sunday evening.
* IMPACTS...At 14.0 feet, Near this height, roads to the Lucky
Clover campgrounds begin to flood.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Friday was 13.0 feet.
- Forecast...The river is expected to rise to a crest of 13.7
feet just after midnight tonight. It will then fall below
flood stage tomorrow afternoon.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Meramec River
Steelville 12.0 13.0 12.3 8.5 5.7 4.4 3.9
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC071-080430-
/O.EXT.KLSX.FL.W.0061.000000T0000Z-220510T2233Z/
/UNNM7.2.ER.220506T1226Z.220508T0600Z.220509T1633Z.NO/
1130 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Bourbeuse River at Union.
* WHEN...Until Tuesday afternoon.
* IMPACTS...At 25.6 feet, Water enters the lift station behind
Dollar General store.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 15.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Friday was 15.5 feet.
- Forecast...The river is expected to rise to a crest of 25.9
feet early Sunday morning. It will then fall below flood
stage late Monday morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Bourbeuse River
Union 15.0 15.5 24.4 24.8 14.3 7.2 4.8
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
MOC055-221-080430-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-220510T0748Z/
/SLLM7.1.ER.220505T1532Z.220507T0600Z.220509T0148Z.NO/
1130 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 17.3 feet, The Onondaga Cave State Park picnic
shelter begins flooding near this height.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 15.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Friday was 15.3 feet.
- Forecast...The river is expected to rise to a crest of 17.6
feet just after midnight tonight. It will then fall below
flood stage Sunday evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 15.3 17.0 12.4 8.8 7.3 6.5
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-080430-
/O.EXT.KLSX.FL.W.0062.220506T1730Z-220512T0420Z/
/ERKM7.1.ER.220506T1730Z.220509T1800Z.220510T2220Z.NO/
1130 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until late Wednesday evening.
* IMPACTS...At 25.5 feet, Hornecker Road is closed near this height.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 18.6 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 25.7 feet early Monday
afternoon. It will then fall below flood stage Tuesday
afternoon.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Meramec River
Eureka 19.0 18.6 21.8 23.7 25.7 21.1 10.3
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
MOC071-099-080430-
/O.EXT.KLSX.FL.W.0063.220506T2100Z-220511T1830Z/
/PCFM7.1.ER.220506T2100Z.220509T0600Z.220510T1230Z.NO/
1130 AM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY
WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Pacific.
* WHEN...From this afternoon to early Wednesday afternoon.
* IMPACTS...At 22.0 feet, Jefferson Street extension is flooded and
closed. Dogpound at the east end of East Congress Street begins
to flood.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 13.9 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 22.3 feet early Monday
morning. It will then fall below flood stage Tuesday morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Meramec River
Pacific 15.0 13.9 18.4 21.8 20.9 12.8 6.5
&&
LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
3845 9065
$$
MOC099-189-080430-
/O.CON.KLSX.FL.W.0059.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.220506T0111Z.220510T0000Z.000000T0000Z.NO/
1130 AM CDT Fri May 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...Until further notice.
* IMPACTS...At 32.0 feet, Near this height, New Baumgartner Road in
front of the Fred Weber Quarry begins flooding.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Friday the stage was 26.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Friday was 26.2 feet.
- Forecast...The river is expected to rise to a crest of 31.8
feet Monday evening.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg 1 pm Sat Sun Mon Tue Wed
Meramec River
Arnold 24.0 26.2 29.7 31.2 31.7 31.0 27.4
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
Fuchs820
WGUS83 KLSX 070123
FLSLSX
Flood Statement
National Weather Service St Louis MO
823 PM CDT Fri May 6 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River at Valley Park.
Meramec River at Fenton.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Steelville.
Meramec River at Pacific.
Meramec River near Eureka.
Meramec River near Arnold.
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-081330-
/O.EXT.KLSX.FL.W.0073.000000T0000Z-220512T0600Z/
/VLLM7.2.ER.220507T0537Z.220509T1800Z.220511T0000Z.NO/
823 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Moderate flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...Until early Thursday morning.
* IMPACTS...At 21.9 feet, Yarnell Road is closed at Riverside
Drive. Larkin Williams is closed at Riverside Golf Club
entrance. In Valley Park...Tree Court Industrial Road begins
flooding between Marshall Road and Scarlet Oak Boulevard. Also...
the golf course at Family Golf and Learning Center and the
Kirkwood Athletic Association ball fields begin flooding near this
height.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 16.8 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 22.3 feet early
Monday afternoon. It will then fall below flood stage Tuesday
evening.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Meramec River
Valley Park 18.0 16.8 20.6 21.8 22.1 18.0 10.5
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC055-081330-
/O.EXT.KLSX.FL.W.0069.000000T0000Z-220509T0000Z/
/SEEM7.1.ER.220506T0430Z.220507T0600Z.220507T1800Z.NO/
823 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...Until Sunday evening.
* IMPACTS...At 12.5 feet, The entrance gate to the campground at
Onondaga Cave State Park off Highway H begins to flood near this
height.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 12.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Friday was 13.0 feet.
- Forecast...The river is expected to rise to a crest of 13.1
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Meramec River
Steelville 12.0 12.7 11.2 7.5 5.3 4.2 3.8
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC071-099-081330-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-220511T1442Z/
/PCFM7.1.ER.220507T0146Z.220509T0600Z.220510T0842Z.NO/
823 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Pacific.
* WHEN...Until late Wednesday morning.
* IMPACTS...At 22.0 feet, Jefferson Street extension is flooded and
closed. Dog pound at the east end of East Congress Street begins
to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 14.9 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 21.0 feet early Monday morning. It
will then fall below flood stage early Tuesday morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Meramec River
Pacific 15.0 14.9 18.3 20.8 17.8 10.0 5.9
&&
LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
3845 9065
$$
MOC099-189-081330-
/O.EXT.KLSX.FL.W.0062.000000T0000Z-220512T0013Z/
/ERKM7.1.ER.220506T1727Z.220509T1200Z.220510T1813Z.NO/
823 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until Wednesday evening.
* IMPACTS...At 24.5 feet, The athletic fields at Eureka Senior High
School begin flooding near this height.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 20.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Friday was 20.4 feet.
- Forecast...The river is expected to rise to a crest of 24.5
feet Monday morning. It will then fall below flood stage
early Tuesday afternoon.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Meramec River
Eureka 19.0 20.4 22.7 23.9 24.1 16.5 9.6
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
MOC099-189-081330-
/O.EXT.KLSX.FL.W.0059.000000T0000Z-220513T2241Z/
/ARNM7.1.ER.220506T0111Z.220509T1800Z.220512T1640Z.NO/
823 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...Until Friday afternoon.
* IMPACTS...At 32.0 feet, Near this height, New Baumgartner Road in
front of the Fred Weber Quarry begins flooding.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 27.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Friday was 27.7 feet.
- Forecast...The river is expected to rise to a crest of 32.1
feet early Monday afternoon. It will then fall below flood
stage late Thursday morning.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Meramec River
Arnold 24.0 27.7 30.6 31.9 32.1 30.9 26.8
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
MOC055-221-081330-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-220510T0600Z/
/SLLM7.1.ER.220505T1532Z.220507T0600Z.220509T0000Z.NO/
823 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 17.0 feet, At this height the entire Arapaho
campground will be under water.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 16.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Friday was 16.1 feet.
- Forecast...The river is expected to rise to a crest of 16.3
feet just after midnight tonight. It will then fall below
flood stage Sunday evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 16.1 15.1 11.0 8.2 7.0 6.3
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-081330-
/O.EXT.KLSX.FL.W.0074.220507T1708Z-220512T0949Z/
/FNNM7.1.ER.220507T1708Z.220509T1800Z.220511T0349Z.NO/
823 PM CDT Fri May 6 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO EARLY
THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River at Fenton.
* WHEN...From Saturday afternoon to early Thursday morning.
* IMPACTS...At 25.2 feet, Minnie Ha Ha Park gazebo begins flooding.
* ADDITIONAL DETAILS...
- At 8:01 PM CDT Friday the stage was 21.0 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 25.2 feet early Monday
afternoon. It will then fall below flood stage late Tuesday
evening.
- Flood stage is 23.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg 7 pm Sat Sun Mon Tue Wed
Meramec River
Fenton 23.0 21.0 23.6 24.8 25.2 23.7 18.5
&&
LAT...LON 3854 9045 3854 9042 3848 9039 3848 9045
$$
Glass127
WGUS83 KLSX 070904
FLSLSX
Flood Statement
National Weather Service St Louis MO
404 AM CDT Sat May 7 2022
...The Flood Warning is cancelled for the following river in
Missouri...
Meramec River near Steelville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC055-071015-
/O.CAN.KLSX.FL.W.0069.000000T0000Z-220507T0904Z/
/SEEM7.1.ER.220506T0430Z.220506T1430Z.220507T0730Z.NO/
404 AM CDT Sat May 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Steelville.
* ADDITIONAL DETAILS...
- At 3:30 AM CDT Saturday the stage was 11.7 feet.
- Forecast...The river is expected to fall to 3.6 feet early
Thursday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg 7 am Sun Mon Tue Wed Thu
Meramec River
Steelville 12.0 11.7 8.8 6.2 4.6 4.0 3.6
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:55 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 5, 6:55 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 655 PM CDT Thu May 5 2022 .SHORT TERM... (Through Late Friday Night) Issued at 242 PM CDT Thu May 5 2022 This morning's soaking rain has moved out of the area, though a stacked cyclone remains to just to the west of the region. This system will continue to drift east, bringing another round of precipitation into central/southern MO as the center of the low moves into the region late this evening. On and off showers will then spread across the region overnight, lingering until the low departs the region tomorrow afternoon. We may see a few thunderstorms embedded within the showers, mainly south of the I-70 corridor, though very limited instability will keep these few a far between. The lack of deep convection should keep additional precip totals in check, with amounts generally expected to be less than 1". However, the HREF probability matched mean QPF, which preserves some of the higher precip bullseyes in the individual CAMS, does show additional QPF exceeding 1" over a small portion of our forecast area. Should this heavier precipitation fall over areas that have already received 2-3", generally between the Missouri and Meramec Rivers, it may exacerbate any lingering flooding issues. Continued showers, overcast skies, and generally northerly winds will keep temperatures quite cool tomorrow. BSH .LONG TERM... (Saturday through Next Thursday) Issued at 242 PM CDT Thu May 5 2022 By Saturday morning, the cyclone responsible for today's wet weather will be pushing through the Mid-Atlantic states, which will draw much of the moisture responsible for Friday's rain and clouds out of the area. Meanwhile a broad trough will be digging into the Pacific Northwest, deepening a surface trough over the High Plains as it pushes eastward through the day. Downstream of the trough, deep ridging will amplify over the Midwest, with the ridge axis pushing east of the Mississippi sometime on Saturday. As the ridge shifts east, winds over the mid-Mississippi River Valley will shift from the north/east to the south by Saturday afternoon or evening. The initially cool winds on Saturday, along with any lingering clouds associated with the departing low, will result in a chilly start to the day. Temperatures will then climb rapidly and reach to just below normal by the afternoon. Southerly flow will intensify on Saturday night and Sunday as the PacNW trough pushes further inland and the surface trough/low deepens over the Plains. Increasing southerly winds draw even warmer air into the region, with both the NAEFS and ECMWF ensemble means topping the 90th climatological percentile across much of the forecast area by Sunday afternoon. The southerly winds will also advect deeper moisture into the region, though there is some uncertainty as to whether this increasing moisture will be sufficient to result in precipitation. Roughly 30% of ensemble members are spitting out measurable precipitation somewhere in our forecast area, with the majority of those members residing in the GEFS system. If we do see any precip, the odds of seeing any impactful showers or thunderstorms appears quite low; virtually none of the ensemble members show even 0.01" of QPF on Sunday, and the probability for any more than 500 J/kg of MUCAPE is quite low. The upper level flow will further amplify as we move into the work week with the ridge expanding across the eastern half of CONUS and a reinforcing shortwave deepening the trough over the western CONUS. This will result in deep southwesterly flow over the central portion of the country and will continue to advect even warmer temperatures into the region. On Monday, Tuesday, and Wednesday, both the ECMWF and NAEFS ensemble mean 850 temps are at or near climatological maximums area-wide. With rising heights aloft largely keeping a lid on precipitation chances and limiting cloud coverage, temperatures should easily push into the upper 80s and will approach record values in most locations. Things may get slightly cooler on Thursday as the upper ridge begins to break down, but considerable differences remain in the guidance this far out. Nevertheless, we can say the the well above normal temperatures will continue into the end of next week. BSH && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 654 PM CDT Thu May 5 2022 Although flight conditions have improved to VFR or MVFR this evening, a relapse is anticipated later this evening into overnight as IFR stratus redevelops and band of showers likely shifts northeastward into the region. A stray thunderstorm cannot be ruled out but is most favored to occur across southeastern MO and southwestern IL. Light showers or drizzle could linger at St. Louis metro terminals through at least at portion of Friday morning. Otherwise, flight conditions should become increasingly dry and gradually improve to MVFR from late morning onward as IFR ceilings lift/scatter. Winds will generally back from northeasterly to northerly or northwesterly throughout the TAF period and occasionally gust to around 20 kt by Friday afternoon. Pfahler && .CLIMATE... Issued at 314 AM CDT Thu May 5 2022 Record highs for Monday, May 9 STL 92 (1934) COU 91 (1895) UIN 90 (1963) Record highs for Tuesday, May 10 STL 91 (1963) COU 91 (1928) UIN 92 (2011) Record highs for Wednesday, May 11 STL 91 (2011) COU 90 (1914) UIN 88 (2000) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 5, 2:54 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 254 PM CDT Thu May 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 254 PM CDT Thu May 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are possible across the area overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible on Sunday and again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. BSH
In the hours before
Local storm report, May 5, 3:31 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 E CREVE COEUR 38.66N 90.42W
05/05/2022 M2.13 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL TOTAL SINCE APPROXIMATELY 6 P.M. ON
5/4.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:07 PM CDT | River Flood Warning | LSX | Lincoln | 45 hr |
| May 5, 8:57 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| May 5, 9:19 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 54 hr |
| May 6, 8:29 AM CDT | River Flood Warning | LSX | Osage | 4 days |
| May 6, 9:45 AM CDT | River Flood Warning | LSX | Jefferson | 42 hr |
| May 6, 10:45 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| May 6, 10:45 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| May 6, 10:47 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 days |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.